Florida, 2014

Sleet in Florida, January 25, 2014

January 25, 2014 · NWS JAX · 2 events in 2 counties and zones

A cluster of showers mixed with sleet impacted northeast Florida and parts of SE Ga as a weak mid level disturbance tracked across the region.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A cluster of showers mixed with sleet impacted northeast Florida and parts of SE Ga as a weak mid level disturbance tracked across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 25, 9:58 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Jan 25, 9:58 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
958 AM EST SAT JAN 25 2014

.UPDATE...
SURFACE HIGH PRESSURE HAS SLIPPED SOUTH OF THE REGION AND
SOUTHWEST WINDS WILL GRADUALLY INCREASE AND BECOME GUSTY THIS
AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA WHERE WINDS WILL
GUST TO AROUND 35 MPH AT TIMES THIS AFTERNOON DUE TO A TIGHTENING
PRESSURE GRADIENT AHEAD OF THE NEXT COLD FRONT. A LAKE WIND
ADVISORY IS IN EFFECT FOR ALL OF SE GA AS WELL AS THE COASTAL
COUNTIES OF NE FL. WILL HAVE TO MONITOR FOR A POSSIBLE EXPANSION
OF THIS ADVISORY TO INCLUDE MORE OF THE NORTHERN FLORIDA COUNTIES
THIS AFTERNOON. THE ENSUING WARM AIR ADVECTION PATTERN TODAY WILL
RESULT IN TEMPERATURES MUCH CLOSER TO NORMAL READINGS FOR THIS
TIME OF YEAR...WITH HIGHS TODAY RANGING FROM THE MID 50S NORTH TO
THE MID 60S SOUTH. COULD STILL SEE A FEW STRAY SPRINKLES AROUND
TODAY BUT WE WILL KEEP POPS AT 10% SINCE MEASURABLE RAIN IS NOT
EXPECTED.

&&

.AVIATION...
VFR CONDITIONS TO CONTINUE TODAY WITH MID LEVEL CLOUDS
PERSISTING. SW WINDS WILL INCREASE WITH GUSTS TO NEAR 30 KNOTS
BETWEEN 18Z-23Z. MVFR CIGS POSSIBLE AFTER 00Z TONIGHT WITH WEAK
COLD FRONT.

&&

.MARINE...
WSW WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH SPEEDS OF
20-25 KTS AND GUSTS NEAR GALE FORCE BY EARLY AFTERNOON. HAVE
CONTINUED THE SMALL CRAFT ADVISORY FOR WINDS OVER THE NEARSHORE
ZONES AND THE GALE WARNING FOR THE OFFSHORE ZONES. WINDS WILL
DECREASE TONIGHT WITH NO HEADLINES EXPECTED BY SUNRISE SUNDAY
MORNING.

RIP CURRENTS: LOW RISK OF RIP CURRENTS TODAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  58  31  56  45 /  10  10  10  40
SSI  57  38  52  47 /  10  10  10  50
JAX  62  38  58  49 /  20  10  10  50
SGJ  62  43  57  53 /  20  10  10  50
GNV  63  41  62  51 /  20  10  10  50
OCF  64  45  66  54 /  10  10  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR DUVAL-NASSAU-
     ST JOHNS.

GA...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...GALE WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO
     MIDNIGHT EST TONIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA
     BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT
     20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

SHULER//GUILLET
Hazardous weather outlook, Jan 25, 8:07 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
807 AM EST SAT JAN 25 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-261100-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN
(INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-
SUWANNEE-UNION-WARE-WAYNE-
807 AM EST SAT JAN 25 2014

...GALE WARNING FOR THE OFFSHORE COASTAL WATERS...

...SMALL CRAFT ADVISORY FOR THE NEARSHORE COASTAL WATERS...

...LAKE WIND ADVISORY FOR SOUTHEAST GEORGIA AND PORTIONS OF
NORTHEAST FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

WINDS WILL INCREASE LATE THIS MORNING AS A COLD FRONT APPROACHES THE
LOCAL AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE
AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE ATLANTIC
WATERS AND A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS AS
WINDS INCREASE THIS AFTERNOON AHEAD OF THE FRONT.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE ALTAMAHA
RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SUB FREEZING TEMPERATURES WILL BE POSSIBLE TUESDAY AND WEDNESDAY
NIGHTS ACROSS SOUTHEAST GEORGIA. THERE IS A LOW CHANCE OF A WINTRY
MIX OF SLEET...RAIN AND SNOW FLURRIES TUESDAY NIGHT INTO WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Event by event

2 sleet. Local standard time, as filed.

Sleet, Duval

When
January 25, 12:52 PM EST to 12:53 PM EST
Where
Duval forecast zone
Reported by
NWS Employee

Light sleet was observed at the NWS Jacksonville office located at the Jacksonville International Airport.

Sleet, Clay

When
January 25, 12:57 PM EST
Where
Clay forecast zone
Reported by
Trained Spotter

Light sleet mixed with rain was observed by a spotter about 5 miles suoth of Cecil Field. There was no accumulation.

What these are

Sleet
Sleet accumulating half an inch or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486258, 486259.